Doctor insights on:
Effexor Venlafaxine Xr
AM: It is always am medication. But there are few person take at night time if they feel tired or drowsy during day time. ...Read more
It needs to be: Slowly tapered under medical supervision. If you are starting another antidepressant - the two meds can often be cross titrated. ...Read more
Effexor (venlafaxine): First one is the regular release, the XR is the Extended release. ...Read more
Yes: Some patients say they have felt a benefit the first day they take a medication. That is likely due to the placebo effect and not the medication itself. You will notice side effects immediately. Depending on the side effect of the medication it can be beneficial, such as having more energy or sleepng better. The medication needs to build up in your system over a few weeks to obtain maximum benefit. ...Read more
Effexor (venlafaxine): The xr form is extended release and given once a day, somewhat better tolerated than the regular release as far as effect on stomach. ...Read more
Augmentation meds.: Good choices to augment an antidepressant like Venlafaxine, would be Wellbutrin, or one of the newer atypical antipsychotics. Rexulti, Abilify, (aripiprazole) or Seroquel XR, are good examples. However, these should be chosen carefully since they may have serious side effects like weight gain, hypertension and risk of diabetes. ...Read more
It depends: Lots of people can stop that dose 'cold turkey'. Others may have to cut the dose down slowly of a few months. Most people fall in the middle. That is not a high dose, so it should not be too bad. ...Read more
What side affects can I expect from upping my dose of Effexor (venlafaxine) XR from 150mg to 225mg? It's my second day
Like the begin:
If u remember the way u felt the 1st few days/wks of starting effexor (venlafaxine)?, every time you go up on your dose, these symptoms/ feelings can recur.
The worst side effect is if you feel more depressed and become suicidal. Seek medical help asap.
Most mild s.E. Pass after a few days...If not, return to your prescribing doctor to discus. ...Read more
How long before Effexor (venlafaxine) xr starts to work? I've been taking 37.5 for a week, now on 75 mg for 3 days and it's not helping.
2weeks: Give it another week.Get a more detailed answer ›
I was on Effexor (venlafaxine) XR for a yr and have been off it for 4 yrs. How can I lose the weight that I gained while I was taking the drug?
Diet ; exercise: Weight loss can be achieved through a regular exercise regimen and a healthy diet. You will lose weight when you expend more calories than you consume through your diet. Cut back on sodas, fried foods, foods w/ high saturated fat content, junk food ; large portions. Trim excess fat off meat and remove skin from chicken. Eat more fruits ; veggies. Engage in a cardio workout 30 min, 5 days a wk. ...Read more
Just started Effexor (venlafaxine) XR 75mg what is the effective does to become more productive and how long will it take me to get to that dose?
Effexor (venlafaxine) XR:
Use sustained release; start 37.5 mg/day; increase slowly to maximum of 75 mg tid (3X per day). Takes about 3-4 weeks to get desirable effect. Effexor (venlafaxine) XR blocks the reuptake of norepinephrine, increased blood pressure is a potential problem. Ask your doctor for more information.
I have been on Effexor (venlafaxine) XR 75mg for almost a week and I lost my appetite. Why do you think this happened? Do you think it will return?
Known effect: Effexor (venlafaxine) can cause some appetite suppression. So if this just started after taking the medication, it may very well be related to your effexor (venlafaxine). It may not return and you should review this with your prescribing physician so you have plan of action, if appetite suppression becomes a bothersome problem. Best of luck. ...Read more
I was on Effexor (venlafaxine) XR for a bit over a year and have been off it for about a month now. During that time I gained a lot of weight :- (very hard!
I have taken Effexor (venlafaxine) XR for over 10 years and have titrated down to 75 mg. What is the best way to get off the medication completely? I have open angl
Best is w/ Dr: It quite important - especially for those w/ long-term use - to work w/ a Dr to get off these meds. It can go well - but it can be dangerous. The risks make it a good decision to get help w/ it. Best! ...Read more
1 mo. 10mg Lex did nothing. 1 mo. Of Effexor (venlafaxine) XR and only s/e. Switched to 20mg Lexapro & after 6 days no signs of anything at all. What's my deal?
Patience: Unfortunately it sometimes takes several trials to find the right antidepressant that helps you without causing side effects. Lexapro (escitalopram) is a very good antidepressant, but 6 days isn't enough time to judge whether the 20mg will work for you. Antidepressants have a cumulative effect that builds up over time. Give it 4-6 weeks before giving up on it. I know you'd love to feel better now, hopefully soon ...Read more
Nausea and headache: There are of course many potential side effects of any medicine (hence the very thick handouts you get from drug stores). Generally the main adverse effects of venlafaxine (effexor) are short term increases in nausea, headache, and sometimes a transient increase in agitation or insomnia. These generally improve over just a few days. ...Read more
Effexor (venlafaxine): Depends on dose &how long you've been on it, usually few weeks after gradualtapering ...Read more
Effexoe: Depends on dose &how long you've been on it, usually few weeks after gradualtapering ...Read more
Why are you stopping: Be sure you should be stopping it, then gradually wean from it if necessary. Exercise or distracting yourself is often helpful. ...Read more
Controversial: The use of antidepressants (AD) in bipolar d/o is controversial. Some physicians will never use an AD in bipolar d/o and instead prefer mood stabilizers with AD properties (lithium). Other physicians do use AD in bipolar d/o. It really depends on the patient and how he/she has responded in the past. However if an AD is used, the patient generally should be on a mood stabilizer to prevent mania. ...Read more
Tell your dr.: You should report them to the prescribing physician. If you have experienced good efficacy and relief of your symptoms w/ the med, then you may need a gradual dose reduction of the effexor (venlafaxine). If they continue to be intolerable, then a change to a different antidepressant may be needed. ...Read more
Has anyone used Effexor (venlafaxine) XR not past 150 -only as an ssri with success in their practice?
Yes, of course: Plenty of patients respond at 75 mg or one hundred and 50 mg a day but on a rare occasion doses of 375 mg a day have been necessary. It is assumed that the doses above 300 mg a day it also becomes a Dopamine reuptake inhibitor so it becomes an snrdi. I can find no data to support your assertion that it functions as anssri below doses of 150 mg a day. In fact, that would seem to be unlikely because it's primary breakdown product also is an equally potent snr i.Best wishes. ...Read more